Abstract

The electromagnetic scattering from finite-length dielectric fibers with a diameter much smaller than the wavelength and for a perpendicular incidence case is considered. The induced fields are assumed to be uniform on the cross section of the fiber. This yields a one-dimensional integral equation for the inner field which is solved by employing Galerkin’s method. Numerical results for the scattering amplitude are obtained for specific cases. In addition, it is shown that the energy finiteness criterion is satisfied.

© 1978 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Scattering of a plane wave by a general anisotropic dielectric ellipsoid

Spyros N. Papadakis, Nikolaos K. Uzunoglu, and Christos N. Capsalis
J. Opt. Soc. Am. A 7(6) 991-997 (1990)

Analysis of longitudinal discontinuities in dielectric slab waveguides

P. G. Cottis and N. K. Uzunoglu
J. Opt. Soc. Am. A 1(2) 206-215 (1984)

High-order integral equation methods for problems of scattering by bumps and cavities on half-planes

Carlos Pérez-Arancibia and Oscar P. Bruno
J. Opt. Soc. Am. A 31(8) 1738-1746 (2014)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (2)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (24)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription